Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes breathing difficulty?

Sometimes, it feels hard to breathe and I have to breathe in really deep or even yawn to feel like I m breathing. My heart rate was really fast today too. I also felt a bit tired today. I m a 17 year old female. I m just wondering what it could be? Last time I went to the doctor, he told me it was anxiety but I doubt it.
Tue, 20 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hi;

Dyspnea (shortness of breath) along with tachycardia (high heart rate) may be related with many various causes. Valvular heart diseases, congenital cardiac abnormalities, hyperthyroidism, pericarditis (inflammation of outer layer of heart), some mediastinal masses compressing right heart/bronchi etc. may cause them in the people in your age. It cannot be solely evaluated as anxiety before excluding these possibilities.

You must be evaluated with a thorough physical examination (including oscultation of the heart with a stetescope, and ECHO examination if necessary), complete blood count, full biochemical tests, chest X-ray, electrocardiogram (ECG) and respiratory function test if you are a heavy smoker. If these are negative, you can be initiated to a anxiolytic medication by a psychiatrist.

Hope you become well soon

Hasan Mutlu, MD
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with chronic idiopathic angioedema about 2 years ago. It has been well controlled with antihistamines but it is back! I am VERY...